Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 6, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Mar 4, 2022, 6:38 AM PST for San Diego County, California. It was in force for 82 min.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 6:38 AM PST (14:38 UTC)
- Expired
- Mar 4, 2022, 8:00 AM PST
- In force
- 82 min
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WHUS46 KSGX 041438 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 638 AM PST Fri Mar 4 2022 CAZ043-042245- /O.NEW.KSGX.BH.S.0006.220304T1438Z-220304T1600Z/ /O.CON.KSGX.SU.Y.0002.220304T2000Z-220306T2000Z/ San Diego County Coastal Areas- 638 AM PST Fri Mar 4 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PST SUNDAY... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet with local sets to 8 feet. For the Beach Hazards Statement, isolated thunderstorms with cloud to ground lightning are expected. * WHERE...San Diego County Coastal Areas. * WHEN...For the High Surf Advisory, from noon today to noon PST Sunday. For the Beach Hazards Statement, until 8 AM PST this morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Lightning presents a particular hazard for beach goers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ552-042245- /O.CON.KSGX.SU.Y.0002.220304T2000Z-220306T2000Z/ Orange County Coastal Areas- 638 AM PST Fri Mar 4 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PST SUNDAY... * WHAT...Large breaking waves of 4 to 7 feet. * WHERE...Orange County Coastal Areas. * WHEN...From noon today to noon PST Sunday. * IMPACTS...Large waves and strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
1 follow-up statement
866 WHUS46 KSGX 041559 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 759 AM PST Fri Mar 4 2022 CAZ043-050000- /O.EXP.KSGX.BH.S.0006.000000T0000Z-220304T1600Z/ /O.CON.KSGX.SU.Y.0002.220304T2000Z-220306T2000Z/ San Diego County Coastal Areas- 759 AM PST Fri Mar 4 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PST SUNDAY... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 AM PST THIS MORNING... * WHAT...Large breaking waves of 4 to 7 feet with local sets to 8 feet. * WHERE...San Diego County Coastal Areas. * WHEN...For the High Surf Advisory, from noon today to noon PST Sunday. For the Beach Hazards Statement, expiring at 8 AM PST this morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-050000- /O.CON.KSGX.SU.Y.0002.220304T2000Z-220306T2000Z/ Orange County Coastal Areas- 759 AM PST Fri Mar 4 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PST SUNDAY... * WHAT...Large breaking waves of 4 to 7 feet. * WHERE...Orange County Coastal Areas. * WHEN...From noon today to noon PST Sunday. * IMPACTS...Large waves and strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 4, 5:18 AM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 4, 5:18 AM PST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
518 AM PST Fri Mar 4 2022
.SYNOPSIS...
A low pressure system from the west for today, and one from the
northwest on Saturday, will bring much cooler weather with periods
of showers and with strong gusty west winds into Saturday night.
Snow levels will lower from around 5000 feet, to around 4000 feet
on Saturday. Then dry with a warming trend for Sunday into the
middle of next week. There will also be periods of offshore flow
with gusty northeast winds, but with low confidence in the timing
and strength.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Today through Sunday)...
The center of a closed upper level low pressure system is nearing
the southern California coast. It will move inland and weaken
today with a colder low pressure system from the northwest moving
through central and southern California on Saturday.
The band of showers and thunderstorms that moved inland across San
Diego County from the coastal waters into the valleys generally
produced rainfall from one-quarter to one-half inch with isolated
rainfall exceeding three-quarters of an inch. But most other areas
have received one-quarter inch or less. Instability has peaked and
any additional thunder this morning should be quite isolated.
Additional showers are expected at times into Saturday night. The
snow level will fluctuate around 5000 feet today, then lower to
around 4000 feet for Saturday. Gusty west winds will continue
today, but are expected to be a little stronger for late tonight
and Saturday as that next low pressure system from the northwest
strengthens the onshore flow.
Today will be much cooler with high temperatures well below
average, as much as 15 to 20 degrees below average for the
mountains and inland valleys, with high temperatures for the
coast and valleys mostly in the 50s to around 60. Saturday will be
another few to around 5 degrees cooler with highs from the mid to
upper 50s near the coast to the upper 40s for the inland valleys.
There could be some record low maximum temperature records set on
Saturday. Drying with warming of around 5 degrees is expected on
Sunday.
&&
.LONG TERM (Monday through Thursday)...
High pressure aloft will be centered off the West Coast with
timing and intensity differences with low pressure systems moving
southeastward through the Great Basin. For southern California,
there will be a slow warming trend for Sunday though the middle of
next week with high temperatures returning to around average for
Wednesday and Thursday.
Behind each system, there could be a round of offshore flow with
gusty northeast winds. The timing and strength of such winds is
uncertain, but ensemble members of the ECMWF generally support
winds of moderate strength or less.
&&
.AVIATION...
041030Z...SHRA (SHSN in higher mountains) through the morning across
the region; isold TSRA through 16Z mainly VCNTY KSAN. Cloud bases
generally 5000-7000 feet MSL but in SHRA/TSRA down to 1500-2500 feet
MSL along with vis 4-6SM in brief +RA. Mountains occasionally
obscured in FG and precip. After 17Z through tonight, clouds will be
more SCT/BKN with bases 2000-3000 feet MSL (except 5000-7000 feet
MSL in deserts) and isolated/scattered -SHRA/-SHSN. Areas of west
winds 25-35 knots with gusts 35-50 knots will occur from the
mountain crests east and north through the desert slopes and locally
into the desert today and tonight.
&&
.MARINE...
There is a slight chance of additional thunderstorms through about 8
am this morning, which could produce gusty erratic winds, lightning
and waterspouts. Check the Marine Weather Statement for more details.
Westerly winds with gusts 25 knots and hazardous seas building to 8-
13 feet, with winds gusting around 30 knots Saturday into Saturday
night. A Small Craft Advisory is in effect through 10 AM Sunday.
&&
.BEACHES...
There is a slight chance of additional thunderstorms and associated
lightning strikes through about 8 am this morning. Surf heights
around 6 to 7 feet and local sets to 8 feet are expected this
afternoon through Sunday morning. Check the Beach Hazards
Statement-High Surf Advisory for more details.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 PM PST Saturday for Riverside
County Mountains-San Bernardino County Mountains.
Winter Weather Advisory from midnight tonight to 2 AM PST Sunday
for San Diego County Mountains.
Wind Advisory until 4 PM PST Saturday for Coachella Valley-San
Diego County Deserts-San Gorgonio Pass Near Banning.
Wind Advisory from 4 PM this afternoon to 4 AM PST Saturday for
Apple and Lucerne Valleys.
High Surf Advisory from noon today to noon PST Sunday for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 10 AM PST Sunday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...17
AVIATION/MARINE/BEACHES...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:01 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 3 hr |
| Mar 4, 1:34 AM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 116 min |
| Mar 4, 2:10 AM PST | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Mar 4, 3:07 AM PST | Areal Flood Advisory | SGX | San Diego | 53 min |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.